Top
10
Doctor insights on: Can You Gain Weight From Lupus

Share
1

1
How common is it to gain substantial weight if you have lupus (els)?

How common is it to gain substantial weight if you have lupus (els)?

Possibly: This can occur as a side effect medications such as prednisone, but it can occur in the setting of kidney problems. Talk to your rheumatologist to confer with them. ...Read more

2

2
I have lupus is it okay for me to take oxandrolone i need to gain weight about 30lbs

Instructions: If this was prescribed by your physician for a specific reason, then follow the instructions. If you are unsure, then start by asking the doctor who prescribed to explain the reason. ...Read more

See 1 more doctor answer
3

3
Why does lupus (sle) medication make me gain weight?

Steroids: Steroids cause both an increase in appetite and fluid retention. If possible a steroid sparing drug needs to be added so the steroid dose can be decreased. ...Read more

See 1 more doctor answer
4

4
What can I do so my friend treats her lupus without gaining weight on the corticosteroids?

See below: Sometimes you have to be on Prednisone to treat lupus depending on what is going on. That being said exercise and diet are key to minimize the weight gain from prednisone. ...Read more

5

5
Can lupus directly cause high cholesterol in active person of normal weight who eats healthy?I'm not referring to med related, wt gain, or domino effect

Sort of...: There is a "lupus pattern" of cholesterol that includes very high levels of triglycerides and a cholesterol particle called vldl and low levels of hdl. It can create an abnormal overall lipid panel. These changes seem to be present even in patients with inactive lupus, so it's probably a primary feature of the disease and not a secondary effect. Complicated question; hope that helps. ...Read more

6

6
I have lupus and I've been on prednisone for a while I've gained weight, how am I able to lose it? Feel like nothing works.

I have lupus and I've been on prednisone for a while I've gained weight, how am I able to lose it? Feel like nothing works.

See rheumatologist: There are other drugs other than Prednisone which may be effective for your condition. As long as you are on Prednisone (high doses), it is unlikely that you can combat the weight issue. See a rheumatologist. ...Read more

8

8
What to expect while on methotrexate for lupus? Lots of nausea that day? Also I heart it causes fatigue at first? Any weight gain?

What to expect while on methotrexate for lupus? Lots of nausea that day? Also I heart it causes fatigue at first? Any weight gain?

Some: No weight gain with Methotrexate but nausea and fatigue can occur in a minority of patients. If they do occur, tell your doctor as the symptoms might be timing or dose related and adjustments can be made. Do not be discouraged. Your doctor is thinking of medicines to aggressively control your condition. ...Read more

9

9
I had a kidney infection recently. I have a red rash on my chest for over a year, butterfly shape. Recently hives & weight gain. Could it be lupus?

I had a kidney infection recently. I have a red rash on my chest for over a year, butterfly shape. Recently hives & weight gain. Could it be lupus?

Hard to say.: The butterfly rash from lupus is on the face not chest. A rash, kidney infection, hives and weight gain may or may not all be related. You need to be thoroughly evaluated, with appropriate testing, by your primary care doc. A referral can be done to an appropriate specialist, if indicated by the results of that work-up. ...Read more

10

10
Ana positive c3&c4 low triglycerides now high and dr said I had fatty liver due to weight gain no symptoms of lupus could it be causing fatty liver?

Ana positive c3&c4 low triglycerides now high and dr said I had fatty liver due to weight gain  no symptoms of lupus could it be causing fatty liver?

Whoa: Plenty of perfectly healthy, not just lupus-free, people have positive ANA especially at low titer, and lowish c3 and c4 (which are poor lupus screens anyway). Nothing says "lupus" to me, but I am very concerned about your fatty liver and weight gain. By far the best treatment for "nonalcoholic steatohepatitis" is to find some fitness activity you like and do a lot of it. Good luck. ...Read more

See 1 more doctor answer